MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3L 7 FR X 30 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3L 7 FR X 30 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14703-E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the doctor found the swg kinked during used on the patient." a new swg was used.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for evaluation.The photo show a guide wire that contains a kink towards the distal end.Therefore, the customer report is confirmed.The customer also returned one opened cvc set containing one guide wire for analysis.The guide wire was returned within its advancer tubing and was kinked.Visual inspection of the returned guide wire revealed one kink in its body.Microscopic examination confirmed the damage.The distal j-bend was misshapen.Both welds were observed to be present and appeared to be full and spherical.The kink in the guide wire measured 28mm from the distal end.The total length of the guide wire measured 685mm, which is within the specifications of 679-687mm per product drawing.The guide wire outer diameter measured 0.80mm, which is within the specifications of 0.788-0.826mm per product drawing.Functional inspection of the guide wire was performed per the instructions-for-use (ifu) provided with the kit which states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the undamaged portions of the guide wire threaded through a lab inventory ars and 18 ga introducer needle with no resistance.A manual tug test confirmed the distal and proximal welds are intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit warns the user , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual inspection revealed a kink in the guide wire body.The returned guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3L 7 FR X 30 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19077376
Report Number3006425876-2024-00356
Device Sequence Number6424521
Product Code DQY
UDI-Device Identifier00801902104809
UDI-Public00801902104809
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-14703-E
Device Lot Number71F22J2693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown